MAUDE Adverse Event Report: STRYKER SPINE-US REFLEX-HYBRID 4X14MM VARIABLE ANGLE SELF TAP.SCREW; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

STRYKER SPINE-US REFLEX-HYBRID 4X14MM VARIABLE ANGLE SELF TAP.SCREW; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 48694014
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hospital retained.
 
Event or Problem Description
It was reported that two reflex-hybrid variable angle self tap bone screws backed out intra-operatively.Surgery was successfully completed with a 1 hour surgical delay using replacement devices.There were no adverse consequences to a patient or medical intervention required.This record represents screw 2 of 2.
 
Event or Problem Description
It was reported that two reflex-hybrid variable angle self tap bone screws backed out intra-operatively.Surgery was successfully completed with a 1 hour surgical delay using replacement devices.This record represents screw 2 of 2.
 
Additional Manufacturer Narrative
B.1.Corrected to 'adverse event and product problem'.B.2.Corrected to 'other serious'.B.5.Removed line 'there were no adverse consequences to a patient or medical intervention required.' h.1.Corrected to 'serious injury'.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.Per surgical technique: temporary fixation pins are available to hold the plate during screw hole preparation.The threaded pins ¿ short or long ¿ are loaded onto the quickrelease pin inserter and threaded through one of the holes of the plate.Placement of two pins diagonally from each other is recommended for stabilization of the plate on the anterior vertebral column.Both the fixed and the variable angle guide instruments direct the screw trajectory within the range that ensures optimal functioning of the locking ring.The fixed guides are rigidly attached to the plate at 8 degrees of sagittal angulation in the end holes (neutral axis) and 0 degrees of sagittal angulation in the middle holes.The tip design of the variable guides allows for a range of sagittal angulation from +/- 6 degrees in all screw holes.Positioning the bone screws within the allowed range of angulation will ensure secure locking of the screws within the plate.To ensure proper locking of the bone screws, freehand insertion of the bone screws is not recommended and can result in backout of bone screws if not properly aligned.Both the fixed and variable guides must be engaged securely to the plate prior to screw hole preparation.Additionally they will disengage if they are positioned outside the optimal range of the angulations.Each screw hole should use the technique as described.The punch awl should be returned to the "closed" position before engaging the next screw hole.An exact root cause of reported event cannot be determined but range of causes for this failure mode include: - screw not recessed sufficiently into screw hole (not enough bone screw purchase) - patient bone quality - screw overangulated - insufficient clearance between screw and screw hole.
 
Event or Problem Description

Brand Name
REFLEX-HYBRID 4X14MM VARIABLE ANGLE SELF TAP.SCREW
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9950508
Report Number0009617544-2020-00063
Device Sequence Number2815326
Product Code KWQ
UDI-Device Identifier04546540535108
UDI-Public04546540535108
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K063430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48694014
Device Catalogue Number48694014
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/12/2020
Supplement Date Received by Manufacturer03/12/2020
06/29/2020
Initial Report FDA Received Date04/10/2020
Supplement Report FDA Received Date04/10/2020
07/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;